Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2000, 6:42 PM CDT for Rock County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 22, 2000, 7:45 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rock County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:56 PM CDT | Hail 2 | Bassett, NE | An 80 foot radio tower was blown down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WUUS53 KLBF 222342 SVRLBF NEC149-230045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 642 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTH OF ROSE...OR ABOUT 9 MILES SOUTH OF BASSETT...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES EAST OF ROSE AROUND 735 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4256 9927 4255 9963 4211 9960 4211 9926 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:55 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 22, 2:55 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT SAT JUL 22 2000 ...FORECAST CHALLENGE WILL BE CLOUDS EARLY ON SATURDAY THEN TEMPS... MCS CONTINUES TO PUSH TO THE SOUTH SOUTHEAST INTO CENTRAL KANSAS. ANOTHER AREA OF THUNDERSTORMS CONTINUES TO MOVE INTO NRN CWA. THIS AREA SHOULD DISSIPATE QUICKLY AS IT MOVES INTO LESS FAVORABLE OMEGA AND UPPER LEVEL DIVERGENCE. CEILINGS WILL HAVE TO BE MONITORED AS WINDS SHOULD DIMINISH AND BL RH VALUES INCREASE TO NEAR 100 PERCENT ACROSS MUCH OF CWA...TOWARD SUNRISE. 500 MB FEATURES AT MODEL INITIALIZATION REMAIN FAIRLY SIMILAR TO LAST NIGHT. HIGH HEIGHTS ARE LOCATED FROM THE FOUR CORNERS TO EASTERN TEXAS. LOW HEIGHTS ARE LOCATED OVER EASTERN ONTARIO. RIDGE OVER WERN CONUS SEEMS SLIGHTLY STRONGER COMPARED TO YESTERDAY. SURFACE FEATURES AT INITIALIZATION INDICATE HIGH PRESSURE OVER DAKOTAS WITH THERMAL LOW OVER AZ. LATEST SURFACE ANALYSIS AGREES FAIRLY WELL WITH 40 KM ETA POSITION OF SURFACE HIGH OVER SW MN. ALSO...FAIRLY GOOD AGREEMENT WITH THE 40KM ETA AND POSITION OF MCS OVER KANSAS. AVN SEEMS TO MISS THE MARK WITH VORT CENTER OVER NCENT NEBRASKA. WILL HEDGE ON THE 40 KM ETA AND ETA SOLUTION. TODAY...WILL NEED TO MONITOR SITUATION FOR FORMATION OF LOW CLOUDS AND STRATUS AND MAY HAVE MENTION OF MOSTLY CLOUDY CONDITIONS EARLY IN PERIOD THROUGHOUT CWA. SKIES SHOULD BEGIN TO CLEAR OUT BY MID DAY. WILL PUT IN POPS IN NERN COUNTIES IN RESPONSE TO 700 MB VORT MAX OVER SE SD. ADDITIONALLY THERE IS SOME POSITIVE OMEGA OVER THE SAME AREA THIS AFTERNOON. AVN MOS AND NGM MOS ARE IN GOOD AGREEMENT WITH AFTN TEMPS...WILL HEDGE ON UPPER 70S OVER ERN ZONES TO AROUND 85 FOR THE PANHANDLE COUNTIES. TONIGHT...FAVORABLE INSTABILITY ACROSS MOST OF CWA WITH LI APPROACHING -7 AND CAPE AROUND 2000 J/KG OVER SWRN CWA. ABSENCE OF DIVERGENCE...SHORTWAVE...AND OMEGA INDICATES THUNDERSTORMS IF ANY SHOULD DECAY AFTER SUNSET. WILL MENTION 20 POPS ACROSS PANHANDLE AND SW COUNTIES IN RESPONSE TO SHORTWAVE OVER NE CO AND NEBRASKA PANHANDLE...AND HIGHER LAPSE RATES PRESENT HERE. ADDITIONALLY...WILL HAVE TO MENTION POPS IN NERN COUNTIES AS ANOTHER SHORTWAVE MOVES IN FROM SD. GUIDANCE SEEMS REASONABLE WITH TEMPS. ETA FCST DEWPOINTS INDICATE NO REAL DRYING OF AIRMASS...SO WILL GO WITH GUIDANCE ON TEMPS. SUNDAY...EXCELLENT CAPE AND LI BY AFTN OVER WERN CWA BUT BEST FORCING DOES NOT MOVE IN TILL AFTER SUNDOWN. FAVORABLE LAPSE RATES MAY FIRE OFF ISOLATED THUNDERSTORMS IN THE EARLY EVENING. WILL MENTION SLIGHT CHANCE FOR THUNDERSTORMS FOR PANHANDLE AND SW COUNTIES. WITH RIDGE MOVING IN FROM ROCKIES AND 850 MB TEMPS INCREASING TO 24 C...TEMPS SHOULD BE 5 TO 10 DEGREES WARMER THAN TODAY. WILL GO 85 TO 90 ACROSS MOST OF CWA WITH AROUND 90 IN PANHANDLE AND SW COUNTIES DUE TO DRIER AIRMASS. EXTENDED...WILL EXAMINE CLOSER WHEN NEW MRF COMES IN. LATE AVN INDICATES SOME BREAKING DOWN IN THE RIDGE OVER ROCKIES AND A SHORTWAVE RIDING SOUTH BY LATE MONDAY. MAY MENTION THREAT OF SHOWERS AND THUNDERSTORMS ON MONDAY. .LBF...NONE CLB/DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 55 min |
| Jul 21, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 27 min |
| Jul 21, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 28 min |
| Jul 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 47 min |
| Jul 21, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 37 min |
| Jul 21, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 33 min |
| Jul 21, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 61 min |
| Jul 22, 4:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jul 22, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 34 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jul 22, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 63 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Jul 22, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 54 min |
| Jul 22, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Jul 22, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 54 min |
| Jul 22, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.